Addiction: Substance Abuse Community
snorting pills-throat cancer?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

snorting pills-throat cancer?

My friend has been snorting all kinds of opiates for years.  He started having throat problems, difficulty swallowing, pain, lots of spitting, then what appeared to be gigantic swollen lymph nodes.  It's not swollen lymphs.  He was diagnosed w/ small cell cancer of the throat.  A type of aggressive cancer almost always associated with the lungs.  I'm pretty sure all those years of that caustic dripping of drugs down his throat didn't contribute to this cancer. He smokes, and it seems the cancer manifested where his cells were already chemically compromised. The oncologists can't over the size of the growths on his neck and the rarity of its presentation. Now he's got tons of pills to snort thanks to his doctors.  He;s now getting treatment and continues to snort.  Any medical professionals out there who could maybe help?

Thanks. C in colorado
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
Hi there---
First, I want to say that I am so sorry that this has happened to your friend and that you are hurting too from watching him hurt and be sick and go through treatment. It hurts a lot to have someone you care about sick and probably in for a rough ride. May I ask what kind of treatment he is on? Do you know if the cancer has spread to the lymph nodes and/or has metastasized? If this is indeed an aggressive cancer with a poor 5-year survival rate, your friend is entitled to whatever he wants and needs---which, in his case, could be a boatload of drugs. Right now I am actually more worried about you. It takes physical, mental, and emotional strength in large quantities---and a sense of humor, too!---to be able to help your friend yet stay well yourself. With cancer, I have actually seen miracles occur, so there is always hope. However, you are going to have to face the fact that your friend is at a real disadvantage with this sort of cancer and may die of it. He could live 6 months, or surprise everyone and live a long time. We will be positive and hopeful that he will respond nicely to treatment and that the tumors will shrink. Just remember, God doesn't promise us a day----so make each day count, and that includes your friend, you, me, and everyone else at this forum. Please check in often. Since this is a borderline case, your friend having abused drugs but now getting them legally due to cancer, you might get moved to the "living with an addict" forum rather than the "sustance abuse" forum. I'm new, too, so I don't know. I welcome you to this board, which is full of such nice people, and I wish you and your friend all the best. Post again as often as you can and let us know how he and you are doing. I'll be watching for you!
Blank
Avatar_n_tn
Oh, and they have a cancer forum at the "ask a doctor" forum. Check it out, too.
Blank
Avatar_n_tn
Thank you so much for your response.  I just re-read my original post and I can't beleive I messed it up!  I meant that there;s NO way all that caustic dripping down his throat DIDN'T contribute to his cancer.  I'm so glad you responded.  I feel better just knowing that someone out there cares.
I'm struggling, scared. I'm watching him turn into a skeleton before my eyes.  Sometimes I take his opiates to make myself feel better and I know i'm walking a dangerous line.  You asked about his treatment, lymphs, and matastasization. He's getting 6 weeks of neck radiation and chemo every 21 days.  As far as the doctors know, it hasn't metastasized and doesn't appear to be in lymphs! He's still snorting his pills...a LOT of them, every day.  Should I tell his doctor?  Anyway, Thank you Mr or Miss snakejones.  You rock for caring.
Blank
1700643_tn?1348985292
Honey I want to say he is very lucky2have u.On a different note.U need to watch out for urself.Taking pills w/him as a coping mechanism is not ok which I know ur fully aware of.If u have to get a buzz2deal with all thats going on w/him u need2take a step back.Even if it means distancing urself a little.I know that sounds harse but u can explain that him snorting+abusing these meds while hes so sick is making it difficult4u2stay sober around him BUT want to b there for him.Dont risk ur mental health+sobriety4him.I used to never take opiates(years ago).I was best friends w/my sister who started severely abusing them.I loved+missed her she was a different person.I started taking some when I was w/her+she was high.I guess I wanted2still feel that closeness/bond even if it meant getting high w/her.I eventually quit going around her(later got addicted all on my own but sober now).Amazingly she got sober b4me.She never even thought I had a problem cause hers was so severe she LITERALLY almost died.Organs failed@29 etc.My point is addiction is addiction regaurdless of the level,She had2hit so many levels of lows I didnt were both addicts now both clean.Dont become an addict just2deal/b ok w/what he is doing.Its a slippery slope.Good luck.I will pray4ur friend.
Blank
Avatar_n_tn
Hi again---
I have been thinking about you and your friend a lot! I didn't know if you felt like posting for awhile, so I just waited to see if you did. But I have been thinking of both of you every day and offering prayers for strength and comfort, both physical and mental, for the two of you. I imagine he has not been eating too well with being sore from chemo/radiation at the face/mouth area. Usually if you bring the subject up where he receives treatment, you can get some hints from the staff. And although it is a Schedule II drug, the doctor can write him a script for Marinol, which has the active ingredient of marijuana, THC, and stimulates appetite. It worked wonders for my father-in-law when he had lung cancer---he ate well until just three days before he died. Does your friend have a close family member to act as an advocate at doctor appointments? If not, do you wish to? It's hard, but there's no more holy work in the world. Also, do you (meaning he, really) think it may be time soon for hospice care? Hospice's strength is in comfort measures, especially pain control. Your friend may feel better with patch medication like Fentanyl than even his favored snort-stuff. He must like that because snorting bypasses the liver and the drug goes straight to the brain without being broken down in the liver; this way a higher percentage of the active components are used, and it's a higher high, like IV use. A life-threatening illness with a poor recovery track record is very hard on everyone. Please take care of yourself, my friend. You must actually come first in order to help your friend. Ever travel on a plane and they teach you about O2 masks if the air pressure goes south in the cabin? "If you have children, always put YOUR mask on first before helping the child." Sounds like the opposite of what parenthood is all about, but it's the same principle with you and your friend. You must be well and strong to help him. Feed yourself well, try to keep regular hours, sleep as best you can--and take a multivitamin every day to "cover the bases" on harder days. Please know that I am thinking of you and your friend with Christian love and praying for you both. Feel free to message me at any time--I will be here to help you the best I can w/questions or just to talk. And I am MISS Snakejones, lol! But you can call me Margaret.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Addiction Answerers
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
3197167_tn?1348972206
Blank
clean_in_ks
KS
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
1926359_tn?1331591739
Blank
lulu747
Vancouver
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA